Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 3 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
i searched for this information but couldnt find anything to answer my question. My Spartan friend take opiates for his back pain and is almost never hungry, he eats maybe one meal a day. even when he is starving, he will dose and then have absolutely no appetite, sometimes even feeling like his stomach is completely full. does anybody else experience this? and is there a scientific explanation for this strange anomaly?
One would think this is in relation to the constipation that opioids have a tendency to give due to reduced gastrointestinal motility. Since the system essentially gets "backed up" your brain gives the signal it is full to prevent overeating.
From my rat's experience, he too has a crappy appetite when on opioids but once he flushes with an enema, appetite comes back pretty quickly after.
Good question, back when swim was young he used many opiates recreational, at first swim would be sick and have no appetite, after awhile swim was able to eat on any opiate, in fact he wold get super munchies and cold not stop eating. Swim has found that eating a snack (candy and stuff with sugar) helped start his apatite, most of the time leading to 2 visits to the mcdonalds drive thru.
To be honest, the only drugs I know of that boost appetite are the Cannabinoids.
Anyway, you can buy 5-(HTP) as an appetite suppressant. It is generally consumed to heighten then levels of 5-HT (I won't go into depth on that mechanism). My guess is that the serotonin (5-HT) neurotransmitter has something to do with it. Serotonin is primarily found in the gastrointestinal tract, platelets, and in the central nervous system.
I'll do some research and get back to you.
Last edited by Meow Tse Dung; 17-08-2011 at 11:36.
Yea it seems like a lot of people get the munchies like was said and alotta people are the opposite,
In my old friends experience ,it made him have a little appetite(like he ate but in lots of tiny meals) and i agree that it has alot to do with how they "back ya up".
My old friend used to puke every now and then after he'd eat too much and it was kind of like he just loaded up till it got to be too much.
He found a good way to help the problem all around.and Id like to share with yall if its ok:
He was not eating much or very healthy either but when he started eating lots of dried cranberries(craizins) and other high fiber foods.that alone helped more bowl movements.
Yogurt is great especially if your appetite is low.Its really healthy for you digestive track and soothes sore stomachs making it great for when your not hungry but need to eat,and has probiotics to help balance out all that bad bacteria.
He also started making sure to fully chew all food and aimed for easy to digest foods and stayed away a little bit from meats and when hed eat meat he avoided tough meats that need to be broken down for decent periods of time.this also made more healthier movements and being able to digest more,his appetite grew.
Exercise helps anyone and he started low and worked up at a comfy place.his Dr. told him sweating and raising your metabolism helps rid the body of alotta things that could otherwise stay in the body awhile ,especially with opiates.
Many people who do opiates and/or drink can develop all sorts of eating disorders and stomache problems.Ive heard it can relax the tissues allowing toxins to break through and stress and damage intestinal and stomach lining.(One big cause can be internal parasites and other harmful things that can start tumors and mutated regrowth in the body)
My friend got an intestinal/parasite cleanse(theres quita few great brands) and at first it can make some ppl sick(cuz those sugar and starch craving parasites will not be happy and you can go through a "die off" feeling.)They can play a big role in how and when we eat too.
When he got a good diet(he started to crave stuff he never even liked)and less stress on his body from better food,a clean system,and exercise he had WAY more energy,a HUGE appetite ,like a load was tooken off of him,and he was stressed way less and didnt feel so "held back" from drugs.drugs even seemed to work better which he liked quita bit.He even found he lost his allergys from the cleanse too.
All of these things together gave him 1-3 movements a day coming from 1-2 a week. We are supposed to 3 times a day for a healthy system. One thing that really made him change was thinking about :If you are supposed to have 21 bowel movements a week then if hes only going 1-2 instead of 21 hes got bout 19-20 times more toxins sitting in his system.
That's just one week and most people who are on them have been way more than a week and are that much closer to a septic tank.He was lucky too ,it got so bad he almost died from it cuz it went so long untreated.He was very miserable but thought it was just withdrawls.
The professional he saw told him LOTS and LOTS of people keep relapsing just because they never fixed their gut,and thought the WDs just didnt end.other side effects from the gut being in poor condition were histamine reactions(itching and redness on chest),moderate to severe depression,low energy,fatigue,poor sleep,lowered cognitive function,and more.which all can make a withdrwl feel impossible!
Its very important to eat and have bowel movement or we end up literally feeling "SHITTY" .think of you body like a house and instead of taking the trash out ,you just throw it in the house.eventually itd be quite unlivable and pests would be crawling all over,mold would form(which can release mycotoxins,which are hell to get out)
sry for such a long read i just feel this isnt addressed enough and it almost killed my friend .
WE need to clear the way so we can put more food in our bodies on a regular basis,my appetite has always had problems and my Dr gave me Remeron which helps Appetite a lot,and also sleep and depression. Depression alone or anxiety can kill appetite, and opiates can cause depression and quita few other things that are related to apetite.
Be careful out there,drugs alone destroy alot ,but ppl tend to "not giva fuck" bout much else when they do them,and doing things like NOT EATING
chukbzle added 16 Minutes and 35 Seconds later...
also if you havent been eating much your stomach prob adjusted and youll prob need to lightly force a tiny bit more each time to stretch it back out.
I get a tub of yogurt and just drink the yogurt throughout the day so my body has at least a lil nutrition between meals,Its a great way to balance out bad bacteria by consuming light amounts of probiotics that are in the yogurt,and helps ease my stomach
Last edited by chukbzle; 24-08-2011 at 08:08.
Reason: Automerged Doublepost
honestly why couldn't I have found you guys when I started this rollercoaster that is opiate/opioid use.? No longer am I feeling asthough im all alone on this ride, trying to work out what is happening with my body and mind, on and off the meds. Thanks to everyone, you would be making an unimaginable difference in so many lives. Just for the record, im day 3 of running out of Hydromorphone.
**sigh** I so wish I had that side effect, I've gained 50 pounds throughout my battle with opiate addiction. As soon as I get any kind of opiate high, I am STARVING. Food tastes soooo good, feels so good, the food high enhances the opiate high and vice versa. It's worse than pot. I think that's part of the reason my addiction hasn't been discovered by my family and the world at large, because becoming emaciated is the tell-tale sign of drug abuse, and all I'm doing is getting chubbier.